Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Lincoln, IL

May 26, 2007Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2007, 1:58 PM CDT for Knox County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 1:58 PM CDT (18:58 UTC)
Expired
May 26, 2007, 2:30 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 261858
SVRILX
ILC095-261930-
/O.NEW.KILX.SV.W.0063.070526T1858Z-070526T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 230 PM CDT.

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ONEIDA...OR ABOUT 13 MILES NORTHEAST OF
  GALESBURG...AND WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTONA...
  ONEIDA...
  NORTHEASTERN RURAL KNOX COUNTY...

OTHER LOCATIONS IN THE WARNING INCLUDE...VICTORIA.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4116 9026 4101 9022 4104 8999 4115 8999

$$

HARDIMAN
1 follow-up statement
000 
WWUS53 KILX 261925
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SAT MAY 26 2007

ILC095-261935-
/O.EXP.KILX.SV.W.0063.000000T0000Z-070526T1930Z/
KNOX-
225 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY
EXPIRES AT 230 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED AS IT 
MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4116 9026 4101 9022 4104 8999 4115 8999

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:42 PM CDT, 16 minutes earlier.

Area forecast discussion, May 26, 1:42 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
142 PM CDT SAT MAY 26 2007

.DISCUSSION...
ISSUED 140 PM CDT SAT MAY 26 2007

LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTHWEST
MINNESOTA...WITH A COLD FRONT EXTENDING SOUTH THROUGH IOWA AND
CURVING SOUTHWEST INTO THE CENTRAL PLAINS. IN ADDITION...A WARM
FRONT EXTENDED EAST FROM THE COLD FRONT ACROSS EASTERN IOWA AND
NORTHERN ILLINOIS. ALOFT...A VIGOROUS WAVE WAS LIFTING FROM THE
NORTHERN PLAINS/UPPER MIDWEST INTO ONTARIO. ALSO...A FEW WEAKER
DISTURBANCES WERE LIFTING TOWARD THE REGION IN THE GENERAL SOUTHWEST
FLOW. MAIN CONCERN OVER THE NEXT FEW DAYS REVOLVES AROUND THE
APPROACHING FRONTAL BOUNDARY TO OUR WEST AND ITS MOVEMENT WITH THE
PASSAGE OF THE PLAINS/UPPER MIDWEST WAVE THROUGH SUNDAY AND THE NEXT
APPROACHING WAVE THROUGH MONDAY. THE MOVEMENT/POSITION OF THIS FRONT
IS KEY TO OUR RISK OF SHOWERS/STORMS OVER THE NEXT SEVERAL FORECAST
PERIODS.

12Z MODELS IN REASONABLE AGREEMENT THROUGH THE PERIOD. THE MODELS
HAVE TRENDED A BIT FASTER WITH THE APPROACHING FRONT THE PAST COUPLE
OF RUNS...WITH THE GFS LEADING THE PACK. DO NOT PLAN TO BUCK THE
TREND...BUT WILL NOT BE AS AGGRESSIVE AS THE GFS WITH THE PASSAGE OF
THE FRONT AND HOW FAR SOUTH IT DROPS TOWARD THE OHIO VALLEY.
GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY FAR.
HOWEVER...THE EXTENT OF THE CLOUD COVER ALONG AND IN THE VICINITY OF
THE FRONT WILL MAKE THE TEMPERATURE FORECAST TRICKY...AS IT HAS OVER
THE PAST COUPLE OF DAYS.

SHORT TERM...TONIGHT THROUGH TUESDAY...

TONIGHT...SCATTERED SHOWERS/STORMS WILL BE ONGOING ACROSS MUCH OF
FORECAST AREA EARLY THIS EVENING COURTESY OF AN UNSTABLE AIRMASS AND
DIURNAL HEATING. NOT MUCH IN TERMS OF UPPER FORCING/SHEAR
INITIALLY...SO SEVERE THREAT WILL BE MINIMAL. THERE SHOULD BE A
DECREASE IN AREAL COVERAGE OF CONVECTION ACROSS ALL BUT THE
NORTHWEST 1/3 OF FORECAST AREA BY LATER THIS EVENING AS DIURNAL
DESTABILIZATION IS LOST. BELT OF STRONGER WINDS AROUND SOUTHERN
PERIPHERY OF UPPER WAVE TO OUR NORTH WILL BUILD IN LATER TONIGHT AS
THE SYSTEM PASSES TO OUR NORTH AND THE TRAILING COLD FRONT
APPROACHES. THE APPROACH OF MODESTLY BETTER DYNAMICS AND THE SURFACE
FRONT SHOULD INCREASE SHOWER/STORM COVERAGE ACROSS THE NORTHERN 1/2
OF THE FORECAST AREA OVERNIGHT. WHILE DYNAMICS ARE BETTER LATER
TONIGHT...THE LOSS OF INSTABILITY WILL CONTINUE TO KEEP THE SEVERE
THREAT MINIMAL.

SUNDAY...THE FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA
BEFORE STALLING OUT OVER SOUTHERN ILLINOIS. THE FRONT SHOULD
GRADUALLY SLOW WITH TIME AS IT BECOMES INCREASINGLY PARALLEL TO THE
UPPER FLOW. UPPER FORCING/SHEAR IS EXPECTED TO BE MINIMAL WITH
FROPA...BUT DIURNAL HEATING ALONG/AHEAD OF THE FRONT SHOULD ALLOW
FOR SCATTERED/NUMEROUS SHOWER AND STORM COVERAGE.

SUNDAY NIGHT AND MONDAY...THE NEXT MAJOR UPPER WAVE WILL COME ASHORE
ACROSS THE PACIFIC NORTHWEST...REACHING THE NORTHERN ROCKIES BY LATE
MONDAY. HEIGHTS WILL RISE ACROSS MID/UPPER MISSISSIPPI VALLEY AS
CURRENT WAVE DEPARTS AND NEW WAVE APPROACHES. STALLED FRONTAL
BOUNDARY WILL LIFT BACK NORTHWARD THROUGH FORECAST AREA AS A WARM
FRONT...WITH AN ASSOCIATED RISK OF SHOWERS/STORMS. NOT TOO MUCH OF A
TRIGGER EVIDENT ASIDE FROM THE FRONTAL PASSAGE...SO EXPECT THE
CONVECTIVE COVERAGE TO BE MINIMAL.

MONDAY NIGHT AND TUESDAY...WARM FRONT ASSOCIATED WITH DEVELOPING
SYSTEM SHOULD BE WELL NORTH OF FORECAST AREA...AND THE COLD FRONT
WITH THIS SYSTEM SHOULD BE WELL TO OUR WEST. THIS SCENARIO WILL
PLACE FORECAST AREA IN THE WARM SECTOR OF THE SYSTEM...WITH
LITTLE/NO TRIGGER FOR PRECIPITATION EVIDENT. PLAN ON CARRYING DRY
CONDITIONS AS A RESULT.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STILL QUITE A BIT OF
MODEL/ENSEMBLE DISAGREEMENT ON THE DETAILS OF THE MIDWEEK SYSTEM AND
EVOLUTION OF UPPER PATTERN IN ITS WAKE. MOST MODEL SOLUTIONS SUPPORT
A STRONG SYSTEM ARRIVING WEDNESDAY INTO THURSDAY...BUT THE OVERALL
TREND FOR THE PAST FEW DAYS HAS FAVORED A SLOWER SOLUTION. WILL
CONTINUE TO HIT SHOWER/STORM CHANCES HIGHEST WEDNESDAY/WEDNESDAY
NIGHT...BUT HAVE ALSO ALLOWED CHANCES TO LINGER INTO THURSDAY IN THE
EAST. ONCE THE SYSTEM DEPARTS...MOST MODELS HAVE SOME DEGREE OF A
RIDGE WEST/TROF EAST PATTERN DEVELOPING OVER NORTH AMERICA.
HOWEVER...THERE IS SIGNIFICANT DISAGREEMENT IN HOW AMPLIFIED AND/OR
PHASED THE UPPER FLOW WILL BECOME. FOR NOW...WILL FOLLOW A MIDDLE OF
THE ROAD SOLUTION. THIS WILL KEEP CONDITIONS MAINLY DRY FOR THE END
OF THE WEEK WITH SEASONABLE TEMPERATURES.

BAK
&&

.AVIATION...
ISSUED 1239 PM CDT SAT MAY 26 2007
WARM FRONT HAS LIFTED NORTH OF ALL TERMINALS AS OF EARLY THIS
AFTERNOON... ALLOWING FOR MOSTLY VFR CONDITIONS TO TAKE OVER
WITHIN THE WARM SECTOR. LOW LEVEL ATMOSPHERE REMAINS FAIRLY MOIST
AND MODESTLY UNSTABLE. THIS WILL ALLOW FOR SOME SCATTERED CLOUDS
BETWEEN 1500 AND 2000 FT... WITH SOME TEMPO BKN CONDITIONS IN
FAVORED LOCATIONS SUCH AS KBMI.

SCATTERED TSRA EXPECTED TO INCREASE A LITTLE BIT IN COVERAGE OVER
THE NEXT COUPLE OF HOURS... ESPECIALLY ACROSS WESTERN ILLINOIS.
CONVECTION SHOULD WEAKEN AFTER DARK... BUT WITH LOW LEVEL MOISTURE
AND WEAK GRADIENT... COULD SEE FOG AND MIST FORM... DROPPING VIS
DOWN TO 3 TO 5 MILES AT TIMES... WITH WIDELY SCATTERED SHOWERS
CONTINUING... WITH ISOLATED THUNDER APPROACHING IN THE WEST
TOWARDS DAWN OUT AHEAD OF AN APPROACHING COLD FRONT.

HARDIMAN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 11:14 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT SAT MAY 26 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1114 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO TRACK NORTHEAST
ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. THIS
WILL HELP TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA...ESPECIALLY THIS AFTERNOON DURING PEAK HEATING. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL TO
PARTS OF THE AREA. A SECONDARY UPPER LEVEL DISTURBANCE AND COLD
FRONT WILL TRACK SOUTHEAST INTO THE MIDWEST TONIGHT AND BRING WITH
IT A CONTINUING CHANCE FOR THUNDERSTORMS TO THE REGION. NO SEVERE
WEATHER IS ANTICIPATED WITH ANY LATE NIGHT STORMS THAT MAY DEVELOP
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FRONTAL BOUNDARY WILL BECOME STATIONARY OVER CENTRAL ILLINOIS
ON SUNDAY WHICH WILL CONTINUE TO BRING CHANCES FOR SCATTERED
THUNDERSTORMS ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST
ILLINOIS. AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...THE
STRONGER WIND FIELDS SUPPORTIVE OF ORGANIZED SEVERE STORMS WILL
REMAIN NORTH OF OUR AREA. AS A RESULT...OTHER THAN SOME PULSE
TYPE STORMS IN THE AFTERNOON AND EARLY EVENING HOURS SUNDAY...NO
SEVERE WEATHER IS ANTICIPATED.

A SERIES OF WEATHER DISTURBANCES WILL PUSH ACROSS THE NORTHERN
PLAINS AND UPPER GREAT LAKES THE FIRST HALF OF NEXT WEEK BRINGING
THE THREAT FOR SCATTERED THUNDERSTORMS TO THE REGION ON A DAILY
BASIS. CURRENT INDICATIONS SUGGEST A RATHER STRONG UPPER LEVEL
WAVE WILL APPROACH THE AREA ON WEDNESDAY WHICH MAY INCREASE THE
CHANCES FOR MORE ORGANIZED THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:33 PM CDTSevere Thunderstorm WarningILXStark27 min
May 26, 3:32 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott43 min
May 26, 5:10 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell35 min
May 26, 5:14 PM CDTSevere Thunderstorm WarningILXChristian46 min
May 26, 5:35 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford25 min
May 26, 5:43 PM CDTSevere Thunderstorm WarningILXChristian47 min
May 26, 6:43 PM CDTSevere Thunderstorm WarningILXMoultrie22 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.